Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 14, NWS Cheyenne, WY

February 27, 20124 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 27, 2012, 2:31 PM MST for 4 counties in Wyoming. It took effect at Feb 28, 2012, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2012, 2:31 PM MST (21:31 UTC)
In effect from
Feb 28, 2012, 5:00 PM MST
Expired
Feb 28, 2012, 4:48 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS75 KCYS 272131
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MST MON FEB 27 2012

...STRONG WINDS ACROSS THE SOUTHERN NEBRASKA PANHANDLE THIS
AFTERNOON AND THEN STRONG WINDS POSSIBLE OVER THE WIND PRONE AREAS
OF SOUTHEAST WYOMING TUESDAY EVENING THROUGH WEDNESDAY MORNING...

.A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO CAUSE STRONG
SOUTHERLY WINDS OVER THE SOUTHERN NEBRASKA PANHANDLE DURING THE
AFTERNOON. THE WINDS WILL BEGIN TO DECREASE THIS EVENING. A
DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS ON TUESDAY WILL
CAUSE THE SURFACE PRESSURE GRADIENT TO INCREASE OVER SOUTHEAST
WYOMING ON TUESDAY NIGHT. AS A RESULT...STRONG WINDS WILL BE
POSSIBLE FOR THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE
RANGE THROUGH WEDNESDAY MORNING.

NEZ019>021-054-055-280000-
/O.CON.KCYS.WI.Y.0011.000000T0000Z-120228T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
231 PM MST MON FEB 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...THROUGH 5 PM MST THIS AFTERNOON.

* WINDS...SOUTHERLY WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* IMPACTS...GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-110-116-117-280945-
/O.NEW.KCYS.HW.A.0014.120229T0000Z-120229T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
231 PM MST MON FEB 27 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* TIMING...5 PM MST TUESDAY THROUGH 11 AM MST WEDNESDAY.

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO
  60 MPH ARE POSSIBLE.

* IMPACTS...THE STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT
  WEIGHT VEHICLES. WINDS WILL COMBINE WITH RECENT SNOWFALL TO
  PRODUCE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE
  SIGNIFICANTLY REDUCED IN AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FINCH
2 follow-up statements
231 
WWUS75 KCYS 280000
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MST MON FEB 27 2012

...STRONG WINDS POSSIBLE OVER THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TUESDAY EVENING THROUGH WEDNESDAY MORNING...

.A DEVELOPING STORM SYSTEM WILL MOVE FROM THE CENTRAL ROCKIES INTO 
THE CENTRAL PLAINS ON TUESDAY. THIS WILL CAUSE THE SURFACE
PRESSURE GRADIENT TO INCREASE OVER SOUTHEAST WYOMING TUESDAY
NIGHT. AS A RESULT...STRONG WINDS WILL BE POSSIBLE FOR THE WIND
PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH WEDNESDAY
MORNING.

NEZ019>021-054-055-280100-
/O.EXP.KCYS.WI.Y.0011.000000T0000Z-120228T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
500 PM MST MON FEB 27 2012

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

WINDS ARE STARTING TO DECREASE ACROSS THE AREA AS A TIGHT SURFACE
GRADIENT RELAXES. THE LOSS OF DAYTIME HEATING WILL FURTHER ALLOW
WINDS TO SUBSIDE THIS EVENING. A FEW GUSTS TO 40 MPH ARE LIKELY
OVER THE NEXT HOUR BUT THESE STRONG GUSTS WILL QUICKLY DROP OFF
AROUND SUNSET.


$$

WYZ106-110-116-117-281200-
/O.CON.KCYS.HW.A.0014.120229T0000Z-120229T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
500 PM MST MON FEB 27 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

* TIMING...5 PM MST TUESDAY THROUGH 11 AM MST WEDNESDAY.

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 
  60 MPH ARE POSSIBLE. 

* IMPACTS...THE STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT 
  WEIGHT VEHICLES. WINDS WILL COMBINE WITH RECENT SNOWFALL TO 
  PRODUCE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE 
  SIGNIFICANTLY REDUCED IN AREAS OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
LIEBL
812 
WWUS75 KCYS 281148
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
448 AM MST TUE FEB 28 2012

...STRONG WINDS WILL DEVELOP OVER AREAS ALONG AND WEST OF THE
LARAMIE RANGE LATE THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY
MORNING...

.A DEVELOPING STORM SYSTEM WILL MOVE FROM THE CENTRAL ROCKIES
TO THE NORTHERN PLAINS THROUGH TONIGHT. AFTER THE PASSAGE OF THE
STORM SYSTEM...THE SURFACE PRESSURE DIFFERENCES ACROSS THE
REGION WILL INCREASE. AS A RESULT...STRONG WINDS WILL AFFECT THE
WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE FROM LATE
THIS AFTERNOON THROUGH WEDNESDAY MORNING.

WYZ110-281300-
/O.CAN.KCYS.HW.A.0014.120229T0000Z-120229T1800Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
448 AM MST TUE FEB 28 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH THAT WAS IN EFFECT FOR THE AREA HAS BEEN
REPLACED BY A WINTER STORM WARNING. WESTERLY WINDS WILL STILL GUST
AS HIGH AS 65 MPH AND WILL COMBINE WITH THE NEW SNOW TO PRODUCE
HAZARDOUS CONDITIONS.  

$$

WYZ106-116-117-281900-
/O.UPG.KCYS.HW.A.0014.120229T0000Z-120229T1800Z/
/O.NEW.KCYS.HW.W.0014.120228T2200Z-120229T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
448 AM MST TUE FEB 28 2012

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM
MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...3 PM THIS AFTERNOON THROUGH 11 AM WEDNESDAY.

* WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THE STRONG CROSS WINDS MAY CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE OR LIGHT
  WEIGHT VEHICLES. WINDS WILL COMBINE WITH RECENT SNOWFALL TO
  PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE
  SIGNIFICANTLY REDUCED IN THE AREAS OF BLOWING SNOW AND ROADS MAY
  BE SLICK.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-096-281900-
/O.NEW.KCYS.WI.Y.0012.120229T0000Z-120229T1800Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE
448 AM MST TUE FEB 28 2012

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST WEDNESDAY. 

* TIMING...5 PM THIS AFTERNOON TO 11 AM WEDNESDAY.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS
  TO 50 MPH.  

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.
  VISIBILITIES MAY ALSO BE SIGNIFICANTLY REDUCED IN BLOWING DUST
  NEAR SOME FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 27, 10:41 AM MST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 27, 10:41 AM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MST MON FEB 27 2012

.AVIATION...18Z TAF ISSUANCE...EXPECT VFR CONDITIONS THROUGH THIS
EVENING WITH CEILINGS LOWERING TO BETWEEN 5000 AND 10000 FT AGL.
TIGHTENING PRESSURE GRADIENT IN ADVANCE OF UPPER LEVEL STORM
SYSTEM OVER THE GREAT BASIN WILL GENERATE STRONG SOUTHERLY SURFACE
WINDS OVER THE EASTERN PLAINS AND WESTERN NEBRASKA PANHANDLE THIS
AFTERNOON. SUSTAINED WINDS OF 20 TO 30 KT WITH GUSTS TO 40 KT
ARE FORECAST THROUGH EARLY THIS EVENING. THEN THE GRADIENT RELAXES
WITH WINDS DECREASING SOMEWHAT BUT STILL OCCASIONAL GUSTS TO 25 KT
FOR THE PANHANDLE TONIGHT. FOR SOUTHEAST WYOMING...GUSTY SOUTH
TO SOUTHWEST WINDS OF 25 TO 35 KT ARE EXPECTED THIS
AFTERNOON...DIMINISHING TO 10 TO 15 KT THIS EVENING AND VEERING TO
THE WEST OVERNIGHT. CONDITIONS DETERIORATE OVERNIGHT WEST OF THE
LARAMIE RANGE WITH MVFR TO IFR CEILINGS AND VISIBILITIES IN LIGHT
SNOW...THEN SPREAD EAST ONTO THE PLAINS AND WESTERN PANHANDLE
TUESDAY MORNING. MOUNTAINS WILL BE OBSCURED THROUGH TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 1022 AM MST MON FEB 27 2012/

UPDATE...
BUFKIT SOUNDINGS AND MAV GUIDANCE SUPPORT WIND ADVISORY CONDITIONS
DEVELOPING OVER THE SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON.
ALREADY SEEING SOUTHERLY WINDS SUSTAINED AT 32 MPH WITH GUSTS TO
44 MPH AT PINE BLUFFS. WENT AHEAD AND ISSUED A WIND ADVISORY FOR
THE SOUTHERN NEBRASKA PANHANDLE BETWEEN 11AM AND 5PM. THE SURFACE
PRESSURE GRADIENT WEAKENS OVER THE PANHANDLE THIS EVENING AND WITH
DAYTIME MIXING GONE...THE WINDS SHOULD FALL BELOW ADVISORY
CRITERIA THIS EVENING.

PREVIOUS DISCUSSION.../ISSUED AT 413 AM MST MON FEB 27 2012/...

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
THE WEATHER FOR THIS PART OF THE FORECAST WILL BE DOMINATED A STORM
SYSTEM WHICH WILL MOVE ACROSS THE CENTRAL ROCKIES AND HIGH PLAINS
LATE TONIGHT THROUGH EARLY WEDNESDAY NIGHT.  MODELS CONTINUE TO BE
IN GOOD AGREEMENT WITH LOCATION AND TIMING OF THE STORM SYSTEM.
THE UPPER LEVEL TROUGH WAS CURRENTLY ALONG THE WEST COAST.  THE
FEATURE CONTINUES TO DIG TODAY AND CLOSES OFF A MID AND UPPER LOW
OVER THE GREAT BASIN AROUND 00Z.  THE STORM SYSTEM THEN MOVES TO
THE NORTHEAST AND FILLS THROUGH 12Z WEDNESDAY.  MODELS PLACE THE
MID AND UPPER LEVEL CIRCULATION OVER SOUTHEAST SOUTH DAKOTA AT THAT
TIME.  THE ASSOCIATED SURFACE LOW WILL BE OVER FAR NORTHEAST
COLORADO AT 18Z COLORADO AND THEN MOVE OVER THE PLAINS.  MOISTURE
WILL INCREASE AHEAD OF THE STORM OVER THE CWA.  GENERALLY MID AND
HIGH CLOUDS WILL INCREASE TODAY OVER THE REGION WITH TEMPERATURES
AROUND NORMAL.  BOUNDARY LAYER RETURN FLOW HAS ALSO STARTED OVER
THE CWA EARLY THIS MORNING WITH SOME LOCATIONS ALREADY REPORTING
SUSTAINED SOUTHERLY WINDS AROUND 20 MPH.  THOSE WINDS WILL INCREASE
TODAY WITH SPEEDS LIKELY JUST BELOW WIND ADVISORY CRITERIA OVER THE
PANHANDLE.  SOME SNOW SHOWERS WILL DEVELOP OVER AND NEAR THE
MOUNTAINS LATER TODAY AS THE ATMOSPHERE BECOMES FAIRLY UNSTABLE AND
MOIST.

THE STORM SYSTEM WILL SPREAD CLOUDS AND EVENTUALLY SNOW SHOWERS OVER
THE ENTIRE CWA TONIGHT AND CONTINUE THROUGH EARLY TUESDAY NIGHT.
THE LOCATION AND MOVEMENT OF THE STORM SYSTEM SHOULD ALLOW FOR MOST
OF THE LONGER DURATION AND ACCUMULATING SNOWFALL TO BE OVER THE
MOUNTAINS...CARBON COUNTY AND THE NORTH PART OF THE CWA.  FOR THE
FAR SOUTH PART OF THE CWA...ESPECIALLY EAST OF THE LARAMIE RANGE...
THERE WILL BE A FAIRLY BRIEF PERIOD OF SNOW SHOWERS.  NORTHWEST
AND DRIER SURFACE WINDS WILL SPREAD OVER THAT AREA TUESDAY AFTERNOON
AND EVENING.  SNOW SHOWERS SHOULD THEN DECREASE...WITH BANDED
NORTHWEST TO SOUTHEAST ORIENTED ACTIVITY.  TWO TO FOUR INCHES OF
SNOW CAN BE EXPECTED FROM NIOBRARA TO BOX BUTTE COUNTIES WITH 6 TO
10 INCHES OVER THE SIERRA MADRE RANGES.  THERE WILL ALSO BE GUSTY
WINDS WITH THE COMBINATION PRODUCING TRAVEL CONCERNS.  WILL GO AHEAD
AND ISSUE A WINTER WEATHER ADVISORY FOR THE FAR NORTHEAST PART OF THE
CWA FROM 15Z TUESDAY TO 06Z WEDNESDAY.  ALSO...WILL ISSUED A WINTER
WEATHER ADVISORY FOR THE MOUNTAINS FROM 00Z TUESDAY TO 06Z WEDNESDAY.
WINDY AND DRIER CONDITIONS WILL BE OVER THE CWA LATER TUESDAY
NIGHT.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
12Z MEDIUM RANGE GLOBAL MODELS CONTINUE TO AGREE ON THE
CONTINUATION OF THE PROGRESSIVE PATTERN INTO THE EXTENDED. THE
EARLY WEEK STACKED LOW PRESSURE SYSTEM WILL BE NEARING THE UPPER
MISSISSIPPI RIVER VALLEY AT THE ONSET OF THE PERIOD. HEIGHTS WILL
GRADUALLY RISE OVER THE FORECAST AREA ON WEDNESDAY. THE TIMING OF
THIS SYSTEMS DEPARTURE WOULD KEEP ANY LINGERING PRECIPITATION WELL
EAST OF THE CWA WITH CLEARING SKIES WEDNESDAY MORNING. WITH H7
PROGGED WINDS OF 40 TO 55 KNOTS ON WEDNESDAY MORNING...EXPECT WINDY
CONDITIONS TO LINGER ESPECIALLY ACROSS THE LARAMIE RANGE WITH
BREEZY CONDITIONS OUT ON THE EASTERN PLAINS. WINDS WILL DECREASE
EAST OF THE LARAMIE RANGE AND INCREASE WEST WEDNESDAY AFTERNOON AS
A TRANSITORY RIDGE AXIS PASSES OVER THE FORECAST AREA. THIS WILL
EFFECTIVELY BACK THE MID/UPPER-LEVEL FLOW TO THE SOUTHWEST IN
ADVANCE OF THE NEXT UPPER TROUGH. AS A RESULT...THE KCAG TO KCPR
H7/H85 GRADIENT PEAKS AT AROUND 70 METERS LATE WEDNESDAY. SO WILL
NEED TO WATCH THIS TIME PERIOD AS IT APPROACHES FOR POSSIBLE WIND
HIGHLIGHTS FOR THE NORMAL WIND PRONE AREAS WITH TIME. ANOTHER
ROUND OF SNOW WILL SPREAD INTO MAINLY THE HIGHER TERRAIN WEST OF THE
LARAMIE RANGE LATE WEDNESDAY AND CONTINUE THROUGH FRIDAY AS THE
NEXT FRACTURED AND LOOSELY ORGANIZED UPPER TROUGH MOVES ACROSS THE
NORTHERN ROCKIES. EXPECT LOWER ELEVATIONS TO REMAIN DRY THROUGH
THIS PERIOD...WITH THE EXCEPTION OF THE AFTERNOON HOURS AS THE
ATMOSPHERE BECOMES LESS STABLE. EVEN THEN...ANY SNOW ACCUMULATIONS
WILL REMAIN ON THE LIGHT SIDE. THIS UPPER TROUGH WILL BEGIN TO
MOVE OUT ON FRIDAY...LEAVING NORTHWEST FLOW IN ITS WAKE FOR
SATURDAY AND SUNDAY AS AN UPPER RIDGE BUILDS UPSTREAM. AS A
RESULT...DRY CONDITIONS ARE EXPECTED ACROSS THE ENTIRE FORECAST
AREA FOR BOTH SATURDAY AND SUNDAY. TEMPERATURES WILL REMAIN
SEASONALLY COOL THROUGH THE END OF THE WEEK AS CAA DROPS H7
TEMPERATURES FROM -4C ON WEDNESDAY TO -10C ON THURSDAY AND -15C ON
FRIDAY. FRIDAY AND SATURDAY WILL BE THE COOLEST DAYS OF THE
PERIOD...WHERE AFTERNOON HIGHS ONLY REACH THE UPPER 20S TO NEAR 30
DEGREES WEST OF THE LARAMIE RANGE AND 30S TO NEAR 40 EAST.

FIRE WEATHER... GUSTY SOUTHERLY WINDS WILL BE OVER THE CWA TODAY
WITH GUSTS AS HIGH AS 40 MPH. THEN A STORM SYSTEM WILL MOVE ACROSS
THE CENTRAL ROCKIES AND HIGH PLAINS TONIGHT THROUGH WEDNESDAY
EVENING. THE STORM WILL PRODUCE SNOW OVER MUCH OF THE CWA DURING
THAT TIME...WITH THE LARGEST ACCUMULATIONS OVER THE FAR NORTHEAST
PART OF THE CWA AS WELL AS OVER AND NEAR THE MOUNTAINS. WESTERLY
WINDS WILL INCREASE OVER THE CWA TUESDAY AND CONTINUE FOR TUESDAY
NIGHT. SOME GUSTS WILL BE AS HIGH AS 50 MPH...ESPECIALLY IN AREAS
ALONG AND WEST OF THE LARAMIE RANGE. DRY WEATHER WILL THEN RETURN
TO THE CWA STARTING ON WEDNESDAY WITH MILDER TEMPERATURES FOR THE
UPCOMING WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 5 PM MONDAY TO 11 PM TUESDAY FOR
     WYZ112-WYZ114.
     WINTER WEATHER ADVISORY FROM 8 AM TUESDAY TO 11 PM TUESDAY FOR
     WYZ102.
NE...WINTER WEATHER ADVISORY FROM 8 AM TUESDAY TO 11 PM TUESDAY FOR
     NEZ002-NEZ003-NEZ095.
     WIND ADVISORY UNTIL 5 PM MONDAY FOR NEZ019-NEZ020-NEZ021-NEZ054-
     NEZ055.

&&

SHORT TERM/FIRE WEATHER...FINCH
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Feb 27, 10:14 AM MST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1014 AM MST MON FEB 27 2012

WYZ101>119-280300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1014 AM MST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD OVER SOUTH CENTRAL WYOMING LATE THIS AFTERNOON
AND TONIGHT. THE SNOW WILL BE HEAVY AT TIMES OVER THE MOUNTAINS
TONIGHT. IN ADDITION...WEST WINDS WILL GUST AS HIGH AS 40 MPH AND
WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW MAINLY OVER OPEN
AREAS IN THE MOUNTAINS.

TRAVEL WILL BE HAZARDOUS OVER THE AREA TONIGHT WITH SLICK ROADS
AND POOR VISIBILITIES. A WINTER WEATHER ADVISORY IS IN EFFECT FOR
THE SNOWY AND SIERRA MADRE RANGES TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SNOW AND GUSTY WINDS WILL CONTINUE OVER SOUTHEAST WYOMING
TUESDAY AND EARLY TUESDAY NIGHT. WEST TO NORTHWEST WINDS WILL
GUST AS HIGH AS 45 MPH. THE WINTER WEATHER ADVISORY FOR THE
MOUNTAINS REMAINS IN EFFECT UNTIL 11 PM TUESDAY NIGHT. ALSO...A
WINTER WEATHER ADVISORY IS IN EFFECT FROM 8 AM TO 11 PM TUESDAY
FOR NIOBRARA COUNTY.

SNOWFALL TOTALS WILL BE FROM 6 TO 10 INCHES OVER THE SNOWY AND
SIERRA MADRE RANGES...WITH 1 TO 3 INCHES OVER THE REST OF
SOUTHEAST WYOMING. THE LARGER AMOUNTS WILL BE OVER SOUTH CENTRAL
AND EAST CENTRAL WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-280300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1014 AM MST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS ARE EXPECTED OVER THE SOUTHERN NEBRASKA
PANHANDLE THIS AFTERNOON. WINDS WILL BE SUSTAINED AT 30 TO 35 MPH
WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT FROM 11 AM MST
TO 5 PM MST TODAY. BREEZY CONDITIONS ARE EXPECTED OVER THE REST OF
THE PANHANDLE.  WINDS WILL BEGIN TO DECREASE BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SNOW AND GUSTY WINDS WILL CONTINUE OVER THE WESTERN NEBRASKA
PANHANDLE TUESDAY AND EARLY TUESDAY NIGHT. WEST TO NORTHWEST
WINDS WILL GUST AS HIGH AS 45 MPH. A WINTER WEATHER ADVISORY IS
IN EFFECT FROM 8 AM TO 11 PM TUESDAY FOR THE NORTHERN PART OF
THE PANHANDLE.

SNOWFALL TOTALS WILL BE FROM 3 TO 4 INCHES OVER THE NORTHERN
PANHANDLE...WITH 1 TO 2 INCHES EXPECTED FOR THE SOUTHERN PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Local storm report, Feb 27, 2:17 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MST MON FEB 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     NON-TSTM WND GST 13 WSW HARRISBURG       41.48N 103.97W
02/27/2012  M54 MPH          BANNER             NE   MESONET

            SUSTAINED AT 37 MPH.

0143 PM     NON-TSTM WND GST 10 SSW BUSHNELL         41.10N 103.96W
02/27/2012  M52 MPH          KIMBALL            NE   MESONET

            SUSTAINED AT 37 MPH.

0117 PM     NON-TSTM WND GST 6 SE HARRISBURG         41.49N 103.66W
02/27/2012  M50 MPH          BANNER             NE   MESONET

            SUSTAINED AT 42 MPH.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 5:16 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Converse, Niobrara, Platte42 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.